MAUDE Adverse Event Report: ARTHREX, INC. NANO SWIVELOCK, 2.5 X 7MM W/ FORK EYELET; BONE FIXATION SCREW/PLATE

ARTHREX, INC. NANO SWIVELOCK, 2.5 X 7MM W/ FORK EYELET; BONE FIXATION SCREW/PLATE
Model Number NANO SWIVELOCK, 2.5 X 7MM W/ FORK EYELET
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 11/26/2025, a sales representative reported via email that two ar-8998t nano swivelock suture anchors with fork eyelet experienced an issue during a scapholunate repair procedure performed on (b)(6) 2025.While inserting a 2.5 mm nano swivelock anchor, the titanium portion of the anchor cold-welded to the inserter, making removal from the bone difficult.When force was applied to extract the anchor, a fragment of the scaphoid bone fractured.The issue was identified during use.Additional information was received on (b)(6) 2025: during the scapholunate repair procedure, two ar-8998t nano swivelock suture anchors with fork eyelet (2.5 x 7 mm) experienced cold-welding during final advancement.The bone tunnel was not tapped before insertion, and the patient¿s bone quality was assessed as hard.Both anchors were retrieved from the patient, and all fragments were accounted for with nothing remaining inside.As a result of the issue, the surgeon drilled a second hole and used different anchors, including two ar-8998t nano swivelock suture anchors with fork eyelet (2.5 x 7 mm) and an ar-8998ds disposable kit, nano swivelock (2.5 x 7 mm).The repair was completed as planned without the need for additional fixation; however, dbx was used to backfill the bone loss in the tunnel.The case was delayed by approximately 45 minutes, and it is uncertain whether additional anesthesia was administered.No adverse effects were reported during or after the procedure, and no additional surgery is planned at this time.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the returned device (if available), pictures, videos, event descriptions, and any additional field data, arthrex concluded the most likely cause of the reported failure.The most likely cause of the reported failure is a user error, including improper bone preparation and/or improper surgical technique associated with the device.Directions for use (b)(4), corkscrew, pushlock, and swivelock suture anchors.C.Contraindications: 1.Insufficient quantity or quality of bone.G.Precautions: 3.Make sure to use the recommended drill bit or punch to create the bone socket.The complaint allegation that the anchor was cold-welded to the inserter cannot be confirmed, as the device was not returned for evaluation.The customer¿s attached picture shows the anchor on the inserter with damage to the threads; however, it is not possible to determine from the image whether the anchor is cold-welded to the inserter tip.

Brand Name
NANO SWIVELOCK, 2.5 X 7MM W/ FORK EYELET
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23826994
Report Number1220246-2025-05653
Device Sequence Number8954720
Product Code HWC
UDI-Device Identifier00888867301825
UDI-Public(01)00888867301825(11)250820(17)300731(10)15485794
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K191651
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNANO SWIVELOCK, 2.5 X 7MM W/ FORK EYELET
Device Catalogue NumberAR-8998T
Device Lot Number15485794
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer03/30/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown